Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 298, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 27, 2004, 4:28 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 4:28 PM CDT (21:28 UTC)
- Expired
- Sep 27, 2004, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Kinney County, TX, Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 272132
FFWSAT
TXC271-465-272330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 PM CDT MON SEP 27 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
KINNEY
* UNTIL 630 PM CDT
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 10 MILES SOUTH OF DEL RIO...
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SPOFFORD...PANDALE...LOMA
ALTA...LAUGHLIN AFB...JUNO...COMSTOCK...BRACKETTVILLE AND ALAMO
VILLAGE.
THUNDERSTORMS WERE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 3025 10171 2984 10173 2983 10141 2915 10066
2915 10016 2960 10014 2958 10072 3025 10074
$$2 follow-up statements
000
WGUS74 KEWX 272240
FFSSAT
TXC271-465-272330-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT MON SEP 27 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR KINNEY AND
VAL VERDE COUNTIES...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THIS
LINE WAS LOCATED OVER CENTRAL KINNEY COUNTY...MOVING EAST AT 10 TO
20 MPH. MINOR FLOODING OF CITY STREETS OCCURRED IN DEL RIO WITH THE
PASSAGE OF THESE STORMS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOFFORD...PANDALE...LOMA ALTA...JUNO...DEL RIO...COMSTOCK AND ALAMO
VILLAGE.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3025 10171 2984 10173 2983 10141 2915 10066
2915 10016 2960 10014 2958 10072 3025 10074
$$000 WGUS74 KEWX 272330 FFSSAT TXC465-272345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 PM CDT MON SEP 27 2004 ...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY HAS BEEN CANCELLED... SHOWERS AND THUNDERSTORMS ACROSS THE COUNTY HAVE WEAKENED AND NO LONGER POSE A THREAT FOR FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:10 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Sep 27, 2:10 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 210 PM CDT MON SEP 27 2004 .DISCUSSION... FOR TONIGHT...WILL EXTEND THE FLOOD WATCH THROUGH MIDNIGHT FOR VAL VERDE AND EDWARDS COUNTIES. THE BOUDARY LAYER FOCUS IS PROGGED TO SHIFT WEST ACROSS THE RIO GRADNE BY MIDNIGHT AND THE LOWER LEVEL MOISTURE DECREASED DUE TO CONTINUOUS NORTHEAST WINDS. WILL EXPECT GENERAL LIGHT TO MODERATE SHOWERS IN THE WATCH AREA TONIGHT RESULTING IN LOCALLIZED 1 TO 2 INCH TOTALS BUT GENERALLY AROUND ONE QUARTER INCH. FOR THE REST OF THE COUNTY WARNING AREA, THE TROPICAL PLUME DISCONNECTS FROM THE BOUNDAYR LAYER MOISTURE AS THE UPPER LEVEL LOW LIFTS EAST AND THE FLOW BECOMES MORE ZONAL. AT THE SURFACE, THE MASSIVE HIGH PRESSURE OVER MOST OF THE U.S. WILL BUILD SLIGHTLY INTO TEXAS, KEEPING THE DRIER DEWPOINTS COMING IN AND LIMITING CLOUDINESS TO MID AND HIGH CLOUDS. ANOTHER COLD FRONT WILL SLIDE INTO TEXAS SATURDAY, REINFORCING THE NORTHERLY SFC FLOW, BUT THERE WILL BE A LOW CLOUD DECK TO ANNOUNCE THE ARRIVAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 86 62 86 / 20 10 10 5 AUSTIN BERGSTROM INTL AIRPORT 61 86 59 86 / 20 10 10 5 DEL RIO INTL AIRPORT 67 84 63 84 / 40 40 20 5 SAN ANTONIO INTL AIRPORT 64 86 63 85 / 20 20 10 5 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THROUGH MIDNIGHT - EDWARDS, KINNEY AND VAL VERDE COUNTIES. && 06/02/DC
Hazardous weather outlook, Sep 26, 5:10 PM CDT, 23 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT SUN SEP 26 2004 TXZ171>173-183>194-202>209-217>225-228-271100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 510 PM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 AM CDT MONDAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST STATES IS GENERATING SHOWERS AND THUNDERSTORMS. THE WET WEATHER IS LIKELY TO CONTINUE THROUGH TONIGHT PRODUCING A THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY MAY DICTATE EXTENSION OF THE FLOOD WATCH FOR FLASH FLOODING FOR THE WESTERN-MOST COUNTIES OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 26, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Sep 26, 11:38 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 27, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 27, 2:05 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 27, 6:31 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Sep 27, 6:33 PM CDT | Flash Flood Warning | EWX | Kinney | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.